Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 91, NWS Northern Indiana

June 13, 2000Adams County, Indiana; Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2000, 3:19 PM EST for Adams County, Indiana; Van Wert County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 3:19 PM EST (20:19 UTC)
Expired
Jun 13, 2000, 4:10 PM EST
In force
51 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Adams County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 132021
SVRFWA
INC001-OHC161-132110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAMS COUNTY IN INDIANA
  VAN WERT COUNTY IN OHIO

* UNTIL 510 PM EDT(410 PM EST)

* AT 419 PM EDT(319 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF DECATUR...MOVING
  EAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...   
  DECATUR 
  CONVOY
  OHIO CITY
  VAN WERT
  MIDDLE POINT

THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY!

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4088 8515 4071 8507 4077 8439 4113 8435

NNbNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 13, 1:48 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 PM EST MON JUN 12 2000

TSTMS MOVG THRU CWFA ATTM. VERY JUICY ATM IS MAKING EXCESSIVE
RAINFALL AS MUCH OF A CONCERN AS SVR WX. TWO INCHES OF RAINFALL IN
PARTS OF CWFA YESTERDAY PLUS ANOTHER 2+ INCHES IN MY NW COUNTIES
TODAY. AS SUN SETS AND WE SIT BEHIND OUTFLOW PRODUCED BY TODAYS
STORMS HOPEFULLY TSTMS WONT BE TOO STRONG TNGT. HOWEVER SINCE WE
ARE STILL IN WARM UNSTABLE AIR WILL KEEP POPS IN THE FORECAST. WILL
ALSO HAVE TO WATCH BOUNDARY EVIDENT ON VIS SAT COMING OUT OF
S WI.

TOMORROW MAIN COLD FRONT SWEEPS THROUGH MIDWEST. SQUALL LINE SHOULD
SET UP TO OUR WEST AND MOVE IN. WILL TIME POPS TO AFTERNOON. AS FRONT
MOVES THROUGH WILL CONTINUE POPS TOMORROW NIGHT.

THURSDAY FRONT IS TO OUR EAST. WITH SINKING MOTION AND FRONT TO OUR
EAST IT LOOKS LIKE MAYBE WE COULD GET A DRY DAY ON THU.

NEXT SYSTEM RAPIDLY TAKES SHAPE AND BRINGS MORE STORMY WEATHER LATE
FRIDAY INTO EARLY SATURDAY. CHANCE OF SHOWERS SUNDAY AS LOW PRES
MOVES UP OHIO VALLEY.

WILL BLEND NGM AND AVN MOS FOR TEMPS.

WL PROBABLY NOT ISSUE FFA...BUT WILL MONITOR RADAR TRENDS UP TO
ISSUANCE TIME. IT WON/T TAKE MUCH MORE WATER TO CAUSE PROBLEMS.

.IWX...SEVERE THUNDERSTORM WATCH 440 FOR ENTIRE CWFA UNTIL 23Z.

REAUGH

In the hours before

Local storm report, Jun 13, 10:47 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EST TUE JUN 13 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1044 AM    SOUTH BEND                IN   65 MPH TSTM GUST
06/13/00   ST.JOSEPH                      TRAINED WEATHER
                                          OBSERVER REPORT. SOUTH
                                          SIDE OF TOWN NEAR
                                          IRELAND ROAD.

N
Local storm report, Jun 13, 10:55 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EST TUE JUN 13 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1051 AM    MISHAWAKA                 IN   70 MPH TSTM GUST
06/13/00   ST.JOSEPH                      ESTIMATED BY STORM
                                          SPOTTER ON NORTH SIDE
                                          OF MISHAWAKAX.

N
Special weather statement, Jun 13, 2:45 PM EST, 34 minutes before
INZ003>005-012>016-020-022-MIZ077-078-132300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EST TUE JUN 13 2000

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES:

...IN MICHIGAN...
BERRIEN...
CASS...

...IN INDIANA...
LAPORTE...
SAINT JOSEPH...
ELKHART...
STARKE...
MARSHALL...
KOSCIUSKO...
PULASKI...
FULTON...
WHITE...
CASS.

ADDITIONAL THUNDERSTORMS AR]E POSSIBLE THIS EVENING BUT THE THREAT OF
SEVERE WEATHER HAS DIMINISHED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:32 AM ESTSevere Thunderstorm WarningIWXSaint Joseph38 min
Jun 13, 10:48 AM ESTSevere Thunderstorm WarningIWXElkhart52 min
Jun 13, 1:43 PM ESTSevere Thunderstorm WarningIWXFulton47 min
Jun 13, 1:45 PM ESTSevere Thunderstorm WarningIWXAllen45 min
Jun 13, 2:42 PM ESTSevere Thunderstorm WarningIWXAllen, Huntington48 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.